clonidine - oral, Catapres (cont.)
PRECAUTIONS: Before taking clonidine, tell your doctor or pharmacist if you are allergic to it (including having a rash while using clonidine patches); or if you have any other allergies. This product may contain inactive ingredients, which can cause allergic reactions or other problems. Talk to your pharmacist for more details.Before using this medication, tell your doctor or pharmacist your medical history, especially of: kidney disease, heart rhythm problems (such as slow heartbeat, second- or third-degree atrioventricular block).This drug may make you dizzy or drowsy. Do not drive, use machinery, or do any activity that requires alertness until you are sure you can perform such activities safely. Avoid alcoholic beverages.Before having surgery, tell your doctor or dentist about all the products you use (including prescription drugs, nonprescription drugs, and herbal products).Contact lens wearers may need to use wetting eye drops since this medication can cause dry eyes.Older adults may be more sensitive to the effects of this product, especially dizziness.During pregnancy, this medication should be used only when clearly needed. Discuss the risks and benefits with your doctor.This drug passes into breast milk. Consult your doctor before breast-feeding.
DRUG INTERACTIONS: Drug interactions may change how your medications work or increase your risk for serious side effects. This document does not contain all possible drug interactions. Keep a list of all the products you use (including prescription/nonprescription drugs and herbal products) and share it with your doctor and pharmacist. Do not start, stop, or change the dosage of any medicines without your doctor's approval.Tell your doctor or pharmacist if you are taking other products that cause drowsiness including alcohol, antihistamines (such as cetirizine, diphenhydramine), drugs for sleep or anxiety (such as alprazolam, diazepam, zolpidem), muscle relaxants, and narcotic pain relievers (such as codeine).Check the labels on all your medicines (such as cough-and-cold products, diet aids, or NSAIDs such as ibuprofen, naproxen) because they may contain ingredients that could cause drowsiness or increase your blood pressure. Ask your pharmacist for more details.
Back to Medications Index
Get the latest health and medical information delivered direct to your inbox FREE!